Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 6, 2007, 12:12 PM EDT for York County, Maine. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 12:12 PM EDT (16:12 UTC)
- Expired
- Jul 6, 2007, 12:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County York County, ME
The radar
The Portland,ME radar (KGYX), 61 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:27 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 6, 10:27 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1027 AM EDT FRI JUL 6 2007 .SYNOPSIS... A SERIES OF WEAK FRONTAL SYSTEMS WILL MOVE THROUGH NORTHERN NEW ENGLAND THROUGH THE WEEKEND...BRING PARTLY CLOUDY SKIES AND A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND EVENINGS. A WARM FRONT WILL LIFT TOWARDS NORTHERN MAINE...BRINGING HOT AND MUGGY WEATHER TO MUCH OF THE REGION ON SUNDAY. A COLD FRONT WILL THEN CROSS THE REGION MONDAY BRINGING SHOWERS AND THUNDERSTORMS...AND COOLER TEMPERATURES FOR MID-WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FOG HAS LIFTED OVER ALL BUT COASTAL SECTIONS...AND WILL CONTINUE TO IMPROVE THERE. PRE FRONTAL BOUNDARY IS MOVING TOWARD THE MOUNTAINS AND IS PROVIDING A FOCUS FOR DEVELOPING CONVECTION. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL FIRE UP AND HAVE KEPT THE ENHANCED WORDING FOR GUSTY WINDS AND SMALL HAIL. STORMS WILL AGAIN PULSE AS THE PAST FEW DAYS IN THIS SAME AIRMASS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... EVENING CONVECTION SHOULD END SHORTLY AFTER SUNSET. WITH A LIGHT WIND FIELD IN PLACE...AND MOST PLACES SEEING SOME RAIN...WILL INCLUDE PATCHY FOG. WITH THE AIRMASS CHANGE SLOW TO OCCUR TONIGHT...SIDED WITH THE WARMER GFS MOS FOR LOWS. YET ANOTHER SHORT WAVE AND WEAK FRONT ARE ON TAP FOR SATURDAY. THE INSTABILITY WILL NOT BE AS IMPRESSIVE (AS THE LOWER LEVEL MOISTURE WILL BE LACKING). THIS SHOULD RESULT IN LESS COVERAGE THAN TODAY... BUT WORTH A MENTION IN MOST PLACES. TEMPERATURES START TO WARM IN THE MID LEVELS...AND WEAK MID LEVEL LAPSE RATES SHOULD KEEP ACTIVITY FROM BECOMING TOO STRONG. PARTLY SUNNY WILL ONCE AGAIN BE A GOOD SKY DESCRIPTOR FOR SATURDAY...WITH A BIT LESS CUMULUS DEVELOPMENT. 850 MB TEMPERATURES SUGGEST THAT THE WARMER GFS MOS NUMBERS SHOULD BE BETTER FOR HIGHS. && .LONG TERM /SATURDAY THROUGH THURSDAY/... A WARM FRONT WILL LIFT NORTHWARD INTO OUR REGION SATURDAY NIGHT...STALLING NEAR CENTRAL OR NORTHERN MAINE SUNDAY AND SUNDAY NIGHT. PREFER THE FURTHER NORTH POSITION OF THE FRONT...SHOWN BY THE GFS OVER THE NAM. GFS TENDS TO HAVE A BETTER HANDLE IN THIS TIMEFRAME...AND HAS THE SUPPORT OF THE UKMET. WITH THIS LARGELY A CONVECTIVE EVENT ALONG THE BOUNDARY...CARRY POPS UP TO 50 PERCENT ALONG THE FRONTAL BOUNDARY...TAPERED DOWN AWAY FROM THE FRONT. AS FOR TEMPERATURES...EXPECT TEMPERATURES TO RISE INTO THE MID 90S ON THE WARM SIDE OF THE FRONT...ALTHOUGH CURRENT FORECAST IS HEDGED JUST A TAD COLDER THAN THIS DUE TO UNCERTAINTY IN FRONTAL POSITION. STILL FORECAST HIGHS ABOVE THE GFS MOS (THE WARMER OF THE MOS GUIDANCE). THE NEXT ISSUE IS THE POTENTIAL FOR SEVERE WEATHER. IN SHORT...THERE IS A POTENTIAL FOR SEVERE WEATHER BOTH SUNDAY AND MONDAY...AS THE FRONTAL BOUNDARY MAY SERVE AS A FOCUS IN AN INCREASINGLY UNSTABLE ENVIRONMENT. FOR NOW...WILL CARRY THUNDERSTORMS BOTH SUNDAY AND MONDAY...AND WILL LET FUTURE SHIFTS PIN DOWN THE FRONTAL POSITION...AND WHERE THE SEVERE WEATHER POTENTIAL IS THE GREATEST. LOOKING AHEAD...A COLD FRONT PUSHES SOUTH ACROSS THE REGION MONDAY...WITH COOLER TEMPERATURES THROUGH MID WEEK AS HIGH PRESSURE RIDGES FROM THE NORTH. THE FRONT WILL NOT BE TOO FAR TO OUR SOUTH...KEEPING SOME UNCERTAINTY IN SOUTHERN PORTIONS. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... IN THE SHORT TERM...MAINLY VFR EXCEPT VISIBILITY REDUCED IN HAZE. CONVECTION WILL BECOME MORE WIDESPREAD THIS AFTERNOON BRINGING BRIEF MVFR CONDITIONS. THE CONVECTION SHOULD DIE OFF THIS EVENING...FOLLOWED BY AREAS OF IFR CONDITIONS FOR FOG OVERNIGHT. MORE CONVECTION IS POSSIBLE SATURDAY. AT THIS POINT...NOT NEARLY ENOUGH CONFIDENCE TO INDICATE ANY PROBLEMS...AS THE COVERAGE SHOULD BE MUCH LESS THAN TODAY. LOOKING AHEAD...WITH THE BOUNDARY ACROSS THE REGION...EXPECT THUNDERSTORMS TO CONTINUE TO IMPACT AVIATION BOTH SUNDAY AND MONDAY. THUNDERSTORMS ARE EXPECTED TO BE SCATTERED IN COVERAGE. && .MARINE... IN THE SHORT TERM...WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. SCATTERED THUNDERSTORMS COULD PROVIDE BRIEFLY GUSTY WINDS THIS AFTERNOON AND EVENING. WINDS COULD APPROACH SMALL CRAFT LEVELS WITH THE APPROACH OF THE NEXT COLD FRONT SATURDAY AFTERNOON. MODEL SOUNDINGS SUGGEST THAT WINDS COULD GUST TO 25 KNOTS IN THE WESTERLY FLOW. FOR NOW...WILL KEEP WINDS JUST BELOW THIS...AS THE HIGHEST WINDS COULD OCCUR AFTER THIS PERIOD. LOOKING AHEAD...NO HEADLINES EXPECTED. && .CLIMATE... THE JUNE MONTHLY CLIMATE SUMMARY FOR GRAY, MAINE WAS ISSUED AT 845 AM UNDER THE AWIPS IDENTIFIER PWMCLMGYX. THE SUMMARIES FOR PORTLAND, MAINE AND CONCORD, NEW HAMPSHIRE WILL BE ISSUED LATER TODAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 6, 3:20 AM EDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 320 AM EDT FRI JUL 6 2007 ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-071000- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 320 AM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS TODAY MAY CONTAIN SMALL HAIL AND GUSTY WINDS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM FRONT WILL LIFT NORTH ACROSS THE REGION SUNDAY...FOLLOWED BY A COLD FRONT MONDAY. DEPENDING ON THE TIMING AND POSITION OF THE FRONT...SEVERE WEATHER IS POSSIBLE BOTH SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. APFFEL
In the hours before
Special weather statement, Jul 6, 11:43 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1143 AM EDT FRI JUL 6 2007 MEZ007>009-NHZ001>003-061645- CENTRAL SOMERSET-NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN GRAFTON-NORTHERN OXFORD-SOUTHERN COOS- 1143 AM EDT FRI JUL 6 2007 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...SOMERSET COUNTY...FRANKLIN COUNTY...GRAFTON COUNTY AND COOS COUNTY THROUGH 1245 PM EDT... AT 1143 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM JACKMAN TO 4 MILES WEST OF MIDDLE DAM TO FRANCONIA...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND DAVIS...ATTEAN...WHITEFIELD...WENTWORTHS LOCATION...SUGAR HILL...LITTLETON...FRANCONIA...DUMMER...BETHLEHEM AND TIM POND THROUGH 1245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. SJC
Special weather statement, Jul 6, 11:50 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1150 AM EDT FRI JUL 6 2007 MEZ023-061630- COASTAL YORK- 1150 AM EDT FRI JUL 6 2007 ...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY THROUGH 1230 PM EDT... AT 1150 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF WELLS...OR ABOUT 12 MILES SOUTHEAST OF SANFORD...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WELLS...NORTH BERWICK... OGUNQUIT AND CAPE NEDDICK THROUGH 1230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. POHL
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:52 AM EDT | Severe Thunderstorm Warning | GYX | York | 23 min |
| Jul 6, 11:56 AM EDT | Special Marine Warning | GYX | 64 min | |
| Jul 6, 12:21 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 39 min |
| Jul 6, 12:26 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 34 min |
| Jul 6, 12:57 PM EDT | Special Marine Warning | GYX | 50 min | |
| Jul 6, 1:01 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 44 min |
| Jul 6, 1:06 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 39 min |
| Jul 6, 1:14 PM EDT | Severe Thunderstorm Warning | GYX | York | 46 min |
| Jul 6, 1:22 PM EDT | Severe Thunderstorm Warning | GYX | Knox, Lincoln | 38 min |
| Jul 6, 1:34 PM EDT | Severe Thunderstorm Warning | GYX | Lincoln, Sagadahoc | 41 min |
| Jul 6, 1:40 PM EDT | Special Marine Warning | GYX | 65 min | |
| Jul 6, 1:49 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 15 min |
| Jul 6, 1:51 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec | 39 min |
| Jul 6, 1:56 PM EDT | Severe Thunderstorm Warning | GYX | Knox | 34 min |
| Jul 6, 2:00 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford | 45 min |
| Jul 6, 2:29 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 46 min |
| Jul 6, 2:32 PM EDT | Severe Thunderstorm Warning | GYX | York | 43 min |
| Jul 6, 2:36 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Sagadahoc | 39 min |
| Jul 6, 2:40 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Waldo | 35 min |
| Jul 6, 3:13 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 32 min |
| Jul 6, 3:17 PM EDT | Severe Thunderstorm Warning | GYX | York | 28 min |
| Jul 6, 3:22 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Knox, Lincoln, Sagadahoc | 23 min |
| Jul 6, 3:26 PM EDT | Special Marine Warning | GYX | 94 min | |
| Jul 6, 12:06 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 39 min |
| Jul 6, 12:51 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 39 min |
| Jul 6, 1:31 PM EDT | Severe Thunderstorm Warning | GYX | Sullivan | 29 min |
| Jul 6, 1:35 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 25 min |
| Jul 6, 1:46 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 44 min |
| Jul 6, 2:18 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 27 min |
| Jul 6, 2:22 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 38 min |
| Jul 6, 2:37 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Strafford | 53 min |
| Jul 6, 2:44 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 46 min |
| Jul 6, 3:35 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham, Strafford | 40 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.